| Model Number |
CB1812060120OTW |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Physical attempted to use a chocolate pta balloon with a 6fr non-medtronic sheath and a non-medtronic guidewire during treatment of a 100mm calcified lesion in the patient¿s mid superficial femoral artery.No vessel tortuosity and little calcification are reported.Lesion exhibited 80% stenosis.Artery diameter reported as 6mm.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The device was prepped as per ifu without issue.No embolic protection was used.A non-medtronic inflation device was used for balloon inflation.A contrast/saline mixture was used for balloon inflation.The device was not passed through a previously deployed stent.No resistance was encountered during advancement and no excessive force was used.It is reported the chocolate balloon was taken out after dilation treatment, and it was found that the nickel-titanium metallic wire on the surface of the balloon was broken.The broken nickel-titanium metallic wire remained attached.No intervention required to remove broken nickel-titanium metallic wire and it was removed from the vessel along with the balloon.The device was safely removed from patient.The physician used a non-medtronic common balloon to complete the procedure.There was no patient injury reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Image analysis both images show a chocolate device with some cage struts broken.Product analysis a visual inspection of the device found that the cage connector struts were broken approximately 35mm from the proximal end.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.